A 3-D four-wing attractor and its analysis

Zenghui Wang, Yanxia Sun, Barend Jacobus van Wyk, Guoyuan Qi, Michael Antonie van Wyk

Research output: Contribution to journalArticlepeer-review

37 Citations (Scopus)


In this paper, several three dimensional (3-D) four-wing smooth quadratic autonomous chaotic systems are analyzed. It is shown that these systems have a number of similar features. A new 3-D continuous autonomous system is proposed based on these features. The new system can generate a four-wing chaotic attractor with less terms in the system equations. Several basic properties of the new system is analyzed by means of Lyapunov exponents, bifurcation diagrams and Poincare maps. Phase diagrams show that the equilibria are related to the existence of multiple wings.

Original languageEnglish
Pages (from-to)547-553
Number of pages7
JournalBrazilian Journal of Physics
Issue number3
Publication statusPublished - Sept 2009
Externally publishedYes


  • Bifurcation
  • Chaos
  • Four-wing attractor
  • Lyapunov exponents

ASJC Scopus subject areas

  • General Physics and Astronomy


Dive into the research topics of 'A 3-D four-wing attractor and its analysis'. Together they form a unique fingerprint.

Cite this